My brother had a seizure in Feb. 2009. We don't know the cause of the seizure, the EEG, CT, and MRI were fine. His neurologist put him on 200mg of Topamax; 100mg in the AM, and 100mg at night. In July, the neurologist told him that he can come off of Topamax so he told him to stop taking the AM dose. So since July he's been taking 100mg. 2 days ago, his dr told him that he can come off of the Topamax completely. He suggested that he cut his 100mg pill in half and take 50 mg once a day for a week then he can stop.
Is this a safe way to get off Topamax? Is it safe to go from 100mg, to 50 mg for a week and then stop? Thanks in advance!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.